Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dry Mouth
Sep 9, 2005

Thank you for your site. It's incredible and gives me hope for the future. I have been on HAART medication for about 18 months and doing great. I am taking Truvada and Sustiva and also take a half of an Ambien at night for the side effects of Sustiva. I have noticed that I have dry mouth constantly and chewing gum helps but it does not stop it. Does HAART medication or the Ambien cause dry mouth? If you have any information can you let me know. Thank you for always being honest and upfront.

Response from Dr. Conway

Thank you for your kind comments about the site. Dry mouth is a common problem in HIV infection, although not clearly linked to the treatment of it. It relates to an under-production of saliva or to some medical conditions, such as thrush. The first thing to do is to make sure there is nothing medically wrong with you (such as thrush or some other lesions or sores). If this is not the case, a number of simple measures may help the problem. The following recommendations come from hivdent.org:

Sip water or sugarless drinks often

Chew sugarless gum or suck on sugarless hard candy

Avoid tobacco

Avoid alcohol

Avoid salty foods

Use a humidifier at night



Previous
Liposuction in abdominal area
Next
Fungal Dermatitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement